Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 7, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 3, 2022, 8:11 PM EST for 6 counties in Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2022, 8:11 PM EST (01:11 UTC)
- Expired
- Feb 3, 2022, 9:00 PM EST
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harris County, GA, Meriwether County, GA, Pike County, GA, Spalding County, GA, Talbot County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 583 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420
WUUS52 KFFC 040111
SVRFFC
GAC145-199-231-255-263-293-040200-
/O.NEW.KFFC.SV.W.0007.220204T0111Z-220204T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
811 PM EST Thu Feb 3 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Spalding County in west central Georgia...
Meriwether County in west central Georgia...
Pike County in west central Georgia...
Northwestern Upson County in west central Georgia...
Northwestern Talbot County in west central Georgia...
Northeastern Harris County in west central Georgia...
* Until 900 PM EST.
* At 810 PM EST, severe thunderstorms were located along a line
extending from near Greenville to near Hamilton, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Griffin, Zebulon, Hamilton, Greenville, Manchester, Pine Mountain,
Woodbury, Luthersville, Warm Springs, Woodland, Molena, Williamson,
Gay, East Griffin, F.d. Roosevelt State Park, Hilltop, Flint Hill,
Odessadale, Hollonville and Rover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3287 8486 3301 8486 3322 8473 3322 8451
3325 8450 3327 8419 3279 8453 3275 8494
TIME...MOT...LOC 0110Z 250DEG 38KT 3309 8471 3277 8494
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
277
WWUS52 KFFC 040141
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
841 PM EST Thu Feb 3 2022
GAC145-199-231-255-263-293-040200-
/O.CON.KFFC.SV.W.0007.000000T0000Z-220204T0200Z/
Spalding GA-Meriwether GA-Pike GA-Upson GA-Talbot GA-Harris GA-
841 PM EST Thu Feb 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EST
FOR SOUTHWESTERN SPALDING...EASTERN MERIWETHER...PIKE...NORTHWESTERN
UPSON...NORTHWESTERN TALBOT AND NORTHEASTERN HARRIS COUNTIES...
At 840 PM EST, severe thunderstorms were located along a line
extending from Williamson to Manchester, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Griffin, Zebulon, Manchester, Woodbury, Warm Springs, Woodland,
Molena, Williamson, Gay, East Griffin, F.d. Roosevelt State Park,
Raleigh, Hilltop, Lifsey Springs, Flint Hill, Hollonville, Rover,
Crest, Zetella and Imlac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3300 8463 3322 8451 3325 8450 3327 8419
3279 8453 3276 8485 3284 8483
TIME...MOT...LOC 0140Z 270DEG 38KT 3319 8437 3287 8460
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$284
WWUS52 KFFC 040158
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
858 PM EST Thu Feb 3 2022
GAC145-199-231-255-263-293-040207-
/O.EXP.KFFC.SV.W.0007.000000T0000Z-220204T0200Z/
Spalding GA-Meriwether GA-Pike GA-Upson GA-Talbot GA-Harris GA-
858 PM EST Thu Feb 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SPALDING...
EASTERN MERIWETHER...PIKE...NORTHWESTERN UPSON...NORTHWESTERN TALBOT
AND NORTHEASTERN HARRIS COUNTIES WILL EXPIRE AT 900 PM EST...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with
these thunderstorms.
LAT...LON 3300 8463 3322 8451 3325 8450 3327 8419
3279 8453 3276 8485 3284 8483
TIME...MOT...LOC 0157Z 250DEG 38KT 3325 8417 3293 8440
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 6:52 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Feb 3, 6:52 PM EST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 652 PM EST Thu Feb 3 2022 ...Updated for 00Z Aviation Discussion... .PREV DISCUSSION... /Issued 303 PM EST Thu Feb 3 2022/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Friday Night/... The first round of showers ahead of the main frontal boundary is making its way across north and central Georgia at this time. As these showers push eastward, model guidance is in good agreement that a brief lull in rainfall is anticipated before the main line starts to move through northwest Georgia this afternoon. This line will ultimately progress eastward through the forecast area tonight into tomorrow evening. The primary threat with this system will be the flooding potential from excessive rainfall thanks to PWATS exceeding 1.5". This has merited a Flood Watch for locations primarily along and north of I-85. QPF through tomorrow night is anticipated to be between 1-2" with locally higher amounts of up to 4" possible especially in areas of higher elevations. Warm temperatures and dewpoints will be in place ahead of the front due to southerly surface flow that will increase the chances for thunderstorms embedded along the frontal boundary. A low-level jet and wind shear could result in some thunderstorms producing gusty winds. The greatest chance for thunderstorms along and north of the I-85 corridor appear to be this evening and into the early morning hours Friday. The risk of thunderstorms return tomorrow afternoon and early evening for locations along an axis between Columbus, Macon, and Augusta as the front continues to push eastward. Southerly winds will swing to northwesterly behind the front, gusting up to 20kts through tomorrow morning. KAL LONG TERM /Saturday through Thursday/... Picking up on Saturday, long wave trough and associated front are pushing out of the area along the eastern seaboard, reinforced by a mid lvl shortwave pulsing and pushing the system. What does that mean for the long term? PoPs have trended downward, with just mid- range Slight Chance PoPs coming across the far SE portion of the CWA through Monday as disturbances move through the mid-lvl SWly flow with wrap-around precip from developing surface low off the coast of GA/SC. Pattern change comes on Monday night through Tuesday night as digging trough over the southern Plain ejects eastward, shunting out residual moisture and the surface low off the coast, with a broad surface high sinking down over the Tennessee River Valley. That sets the stage for a dry rest of the long term period as CWA remains under quasi-zonal flow aloft with aforementioned surface high remaining dominant through the extended. Morgan && .AVIATION... 00Z Update... Main line of showers will be moving into the ATL area TAF sites in the next few hours. Will see periods of heavy rain and gusty SW winds as the storms move through. Will continue to see light showers through daybreak with the rain tapering off in the ATL area by 15z and for CSG/MCN around 17z Fri. Ceilings are mainly in the MVFR range now but they will fall into the IFR range as the storms move in. Expecting the ceilings to lift back into the MVFR range by 20z Fri. They will continue to lift slowly into the VFR range after 00z Sat. VSBYs will stay mainly in the MVFR range through Fri evening. Will see some IFR VSBYs briefly in and around any stronger storms. //ATL Confidence...00Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 54 61 31 51 / 90 80 20 0 Atlanta 48 56 28 47 / 100 70 10 0 Blairsville 44 53 21 45 / 100 50 5 0 Cartersville 44 50 25 45 / 100 40 5 0 Columbus 54 61 31 52 / 90 80 40 0 Gainesville 51 58 29 48 / 100 70 5 0 Macon 59 66 33 55 / 80 90 50 5 Rome 44 50 26 47 / 100 30 0 0 Peachtree City 49 58 27 48 / 100 70 20 0 Vidalia 62 72 39 55 / 10 80 90 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday afternoon for the following zones: Banks...Bartow...Carroll...Catoosa...Chattooga...Cherokee... Clayton...Cobb...Coweta...Dade...Dawson...DeKalb...Douglas... Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Gwinnett...Hall...Haralson...Heard...Lumpkin...Meriwether... Murray...North Fulton...Paulding...Pickens...Polk...South Fulton...Towns...Troup...Union...Walker...White...Whitfield. && SHORT TERM...KAL LONG TERM....Morgan AVIATION...01
Hazardous weather outlook, Feb 3, 3:19 PM EST, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 319 PM EST Thu Feb 3 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-042030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 319 PM EST Thu Feb 3 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Flood Watch remains in effect for portions of north and west Georgia, roughly along and north of the I-85 corridor, this afternoon and tonight. Periods of heavy rainfall are possible across much of north and central Georgia as a cold front moves south across the outlook area. Mainly one to two inches of additional rainfall is likely. Locally higher amounts are possible, especially in the higher terrain of the north Georgia mountains. Some localized flooding or isolated flash flooding could occur, especially around creeks, small streams, areas that are urbanized, low-lying, or have poor drainage. Isolated thunderstorms will also be possible late this afternoon and evening. A few storms could become strong to severe during this time, most likely across west Georgia. Gusty winds will be the primary hazard with any severe thunderstorms that develop. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The Flood Watch will remain in effect until 1 PM Friday afternoon. Some localized flooding or isolated flash flooding will remain possible during this time, especially around creeks, small streams, areas that are urbanized, low-lying, or have poor drainage. Isolated thunderstorms will be possible in central Georgia on Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Feb 3, 7:14 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
714 PM EST Thu Feb 3 2022
GAZ030-031-041-042-040100-
Polk GA-Haralson GA-Carroll GA-Paulding GA-
714 PM EST Thu Feb 3 2022
...Strong thunderstorms will impact portions of western Paulding,
Haralson, western Carroll and southern Polk Counties through 800 PM
EST...
At 714 PM EST, a line of strong thunderstorms was along a line
extending from Tallapoosa to near Lake Wedowee, and moving northeast
at 55 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Carrollton, Cedartown, Buchanan, Bremen, Temple, Rockmart,
Tallapoosa, Bowdon, Mount Zion, Aragon, Waco, Braswell, Yorkville,
Fish Creek, Eubank Lake, Bowdon Junction, Antioch, Van Wert,
Draketown and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3399 8534 3408 8489 3408 8488 3358 8511
3343 8528 3343 8529 3390 8539
TIME...MOT...LOC 0014Z 219DEG 49KT 3376 8531 3330 8566
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Feb 3, 7:42 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
742 PM EST Thu Feb 3 2022
GAZ042-052-040100-
Carroll GA-Heard GA-
742 PM EST Thu Feb 3 2022
...A strong thunderstorm will impact portions of central Carroll and
northern Heard Counties through 800 PM EST...
At 741 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Woodland, or 7 miles northeast of Wedowee,
moving northeast at 55 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, this storm has
also exhibited localized rotation. A brief tornado could
quickly form.
Locations impacted include...
Carrollton, Temple, Ephesus, Centralhatchee, Roopville, Frolona,
Abilene, Lowell, Plant Wansley, Tyus, Blackjack Mountain and
Roosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3358 8511 3373 8504 3337 8501 3329 8527
3342 8529
TIME...MOT...LOC 0041Z 242DEG 49KT 3337 8538
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:14 PM EST | Special Weather Statement | FFC | Haralson, Polk | 46 min |
| Feb 3, 7:17 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 58 min |
| Feb 3, 7:42 PM EST | Special Weather Statement | FFC | Carroll | 18 min |
| Feb 3, 8:36 PM EST | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton | 39 min |
| Feb 3, 8:50 PM EST | Special Weather Statement | FFC | Butts, Lamar, Monroe, Upson | 25 min |
| Feb 3, 9:28 PM EST | Special Weather Statement | FFC | Lamar, Monroe, Talbot, Upson | 32 min |
| Feb 3, 9:37 PM EST | Special Weather Statement | FFC | Cobb, DeKalb, Fulton, Gwinnett | 53 min |
| Feb 3, 10:30 PM EST | Special Weather Statement | FFC | Muscogee | 60 min |
| Feb 3, 10:31 PM EST | Special Weather Statement | FFC | Muscogee | 59 min |
| Feb 3, 10:32 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 42 hr |
| Feb 3, 11:13 PM EST | River Flood Warning | FFC | Forsyth | 16 hr |
| Feb 3, 11:37 PM EST | River Flood Warning | FFC | Dawson, Forsyth | 21 hr |
| Feb 3, 11:43 PM EST | River Flood Warning | FFC | Whitfield | 52 hr |
| Feb 4, 12:09 AM EST | Special Weather Statement | FFC | Harris | 51 min |
| Feb 4, 12:47 AM EST | Special Weather Statement | FFC | Meriwether | 28 min |
| Feb 4, 12:53 AM EST | Flash Flood Warning | FFC | Harris, Meriwether, Muscogee, Talbot, Troup, Upson | 6 hr |
| Feb 4, 1:20 AM EST | Special Weather Statement | FFC | Pike | 25 min |
| Feb 4, 1:38 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Gwinnett | 52 min |
| Feb 4, 2:40 AM EST | River Flood Warning | FFC | DeKalb | 82 min |
| Feb 4, 2:47 AM EST | River Flood Warning | FFC | Gwinnett | 3 hr |
| Feb 4, 3:06 AM EST | River Flood Warning | FFC | Gwinnett | 7 hr |
| Feb 4, 3:14 AM EST | River Flood Warning | FFC | Gilmer | 6 hr |
| Feb 4, 3:25 AM EST | Special Weather Statement | FFC | Stewart | 35 min |
| Feb 4, 3:50 AM EST | Special Weather Statement | FFC | Webster | 25 min |
| Feb 4, 3:54 AM EST | Special Weather Statement | FFC | Bibb, Crawford | 36 min |
| Feb 4, 4:03 AM EST | Special Weather Statement | FFC | Macon, Schley, Taylor | 27 min |
| Feb 4, 4:33 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 29 hr |
| Feb 4, 4:50 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 7 hr |
| Feb 4, 5:06 AM EST | River Flood Warning | FFC | Cherokee | 28 hr |
| Feb 4, 5:56 AM EST | River Flood Warning | FFC | Lamar, Spalding | 3 hr |
| Feb 4, 6:42 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 5 hr |
| Feb 4, 7:24 AM EST | River Flood Warning | FFC | Dawson | 7 hr |
| Feb 4, 8:25 AM EST | River Flood Warning | FFC | Fayette, Spalding | 18 hr |
| Feb 4, 8:28 AM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 37 hr |
| Feb 4, 8:34 AM EST | River Flood Warning | FFC | Newton, Rockdale | 22 hr |
| Feb 4, 8:44 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 58 hr |
| Feb 4, 9:07 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 48 hr |
| Feb 4, 9:54 AM EST | River Flood Warning | FFC | Gordon | 3 days |
| Feb 4, 11:21 AM EST | River Flood Warning | FFC | Cherokee | 16 hr |
| Feb 4, 11:38 AM EST | River Flood Warning | FFC | Gwinnett | 10 hr |
| Feb 4, 1:06 PM EST | River Flood Warning | FFC | Jones | 7 hr |
| Feb 4, 1:55 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 55 hr |
| Feb 4, 5:27 PM EST | River Flood Warning | FFC | Murray, Whitfield | 25 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.